Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 92, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2019, 5:42 PM MDT for Kiowa County, Colorado. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2019, 5:42 PM MDT (23:42 UTC)
- Expired
- Jun 17, 2019, 6:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:55 PM MDT | TORNADO | 5 Sw Haswell, CO | PHOTO WITH LOCATION SENT VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WUUS55 KPUB 172342
SVRPUB
COC061-180030-
/O.NEW.KPUB.SV.W.0092.190617T2342Z-190618T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
542 PM MDT Mon Jun 17 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Western Kiowa County in southeastern Colorado...
* Until 630 PM MDT.
* At 542 PM MDT, a severe thunderstorm was located 7 miles north of
Arlington, or 33 miles north of North La Junta, and is nearly
stationary.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Haswell and Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3829 10348 3849 10348 3853 10336 3853 10317
3858 10317 3860 10311 3831 10299
TIME...MOT...LOC 2342Z 223DEG 3KT 3843 10330
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
BC3 follow-up statements
076
WWUS55 KPUB 172352
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
552 PM MDT Mon Jun 17 2019
COC061-180030-
/O.CON.KPUB.SV.W.0092.000000T0000Z-190618T0030Z/
Kiowa CO-
552 PM MDT Mon Jun 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR WESTERN KIOWA COUNTY...
At 552 PM MDT, a severe thunderstorm was located near Arlington, or
31 miles northeast of North La Junta, moving southeast at 15 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Haswell and Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3829 10348 3849 10348 3853 10336 3853 10317
3858 10317 3860 10311 3831 10299
TIME...MOT...LOC 2352Z 324DEG 12KT 3839 10330
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
BC923
WWUS55 KPUB 180003
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
603 PM MDT Mon Jun 17 2019
COC061-180030-
/O.CON.KPUB.SV.W.0092.000000T0000Z-190618T0030Z/
Kiowa CO-
603 PM MDT Mon Jun 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHWESTERN KIOWA COUNTY...
At 603 PM MDT, a severe thunderstorm was located over Arlington, or
28 miles northeast of North La Junta, moving southeast at 15 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Haswell and Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3837 10348 3849 10347 3853 10336 3853 10320
3852 10308 3831 10299 3829 10338
TIME...MOT...LOC 0003Z 326DEG 13KT 3835 10330
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
BC351
WWUS55 KPUB 180018
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
618 PM MDT Mon Jun 17 2019
COC061-180030-
/O.CON.KPUB.SV.W.0092.000000T0000Z-190618T0030Z/
Kiowa CO-
618 PM MDT Mon Jun 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHWESTERN KIOWA COUNTY...
At 618 PM MDT, a severe thunderstorm was located near Blue Lake, or
30 miles northeast of North La Junta, moving east at 30 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Haswell and Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3837 10348 3845 10343 3848 10336 3848 10320
3845 10305 3831 10299 3829 10338
TIME...MOT...LOC 0018Z 283DEG 24KT 3833 10319
HAIL...1.75IN
WIND...70MPH
$$
BCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:44 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 17, 3:44 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 344 PM MDT Mon Jun 17 2019 .SHORT TERM...(This evening through Tuesday) Issued at 342 PM MDT Mon Jun 17 2019 Latest trends in the streamflows across the southwest mountains and the San Luis Valley indicate that water is still running high, so the Flood Watch is being extended until Thursday. Showers and thunderstorms are expected to continue spreading from the mountains to the adjacent valleys and plains through the evening hours. There remains the potential for some storms to reach severe criteria this evening across the plains as CAPE values should be in the 1000 to 1500 J/kg range. However, bulk shear values are not projected to be very high, generally less than 30 kts. With these values, the main threats will be wind gusts of 60 mph and hail up to golf ball size. The SPC does have a marginal risk for the areas east of the Sangre de Cristos with a slight risk for the northeast corner of El Paso County and another area covering eastern Las Animas, western Baca, and southern Bent Counties. Locally heavy rainfall will also be possible, bringing the potential for flash flooding, especially over the Spring, Hayden Pass, and Junkins Burn Scars. Storms are expected to move out of the area overnight, and lows tonight will be in the mid 50s across the plains, and mid to upper 40s in the San Luis and Upper Arkansas Valleys. Another wave of energy moves through the area on Tuesday, bringing another round of showers and thunderstorms for the late morning and afternoon. Storms should initiate over the mountains again, then spread eastward across the adjacent valleys and plains. The SPC has a marginal risk of severe storms from the I-25 corridor eastward with a slight risk for the far southeastern portion of Colorado. CAPE values are forecast to be around 1000-1500 J/kg over the far eastern plains, and bulk shear values are expected to be a bit higher (around 40 kts) over the far southeastern corner of Colorado, which could support the development of an isolated supercell. Once again, the main threats are expected to be hail of around an inch in diameter and wind gusts of 60 mph or greater. Afternoon highs are expected to reach the low to mid 80s across the plains, and upper 60s to mid 70s in the high valleys. .LONG TERM...(Tuesday night through Monday) Issued at 342 PM MDT Mon Jun 17 2019 Active meteorological conditions are expected to continue over eastern locations of the CWA(including the potential for strong to potentially severe thunderstorms) into Tuesday night as latest PV analysis, computer simulations and forecast model soundings support next upper disturbance impacting the area. Warmer and drier conditions are still expected over southern Colorado from Wednesday into Friday as zonal to southwesterly upper flow develops over the region. Then, cooler and increasingly unsettled meteorological conditions are anticipated from later into the weekend and into early next week as several relatively weak northerly surface surges interact with passing upper disturbances. Finally, warmest temperatures are projected from Wednesday into Friday, while coolest conditions should be noted during the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 342 PM MDT Mon Jun 17 2019 Showers and thunderstorms are expected to remain in the vicinity of all three TAF sites through the evening, with KPUB and KCOS having a better chance of a seeing a storm directly over the site. Another round of showers and thunderstorms are expected to develop late morning through the afternoon on Tuesday. VFR conditions are expected throughout the forecast period, unless a thunderstorm moves over one of the sites. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday afternoon for COZ065>068-070-071. &&
Hazardous weather outlook, Jun 17, 11:28 AM MDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1128 AM MDT Mon Jun 17 2019 COZ058>089-093>099-181730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1128 AM MDT Mon Jun 17 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to continue developing across the higher terrain, spreading eastward over the Interstate 25 corridor during the afternoon, then across the eastern plains from mid-afternoon into this evening. A few severe storms will be possible along and east of Interstate 25, with hail up to golfball size and wind gusts over 60 mph. Locally heavy rainfall will also be possible today, especially across the Palmer Divide and the lower eastern slopes of the Sangre de Cristo and Wet Mountains. This will lead to the potential for flash flooding, especially if heavy rain falls across the Spring, Junkins and Hayden Pass burn scars. All storms today will be capable of producing frequent cloud to ground lighting, gusty outflow winds up to 45 mph and small hail. Fast and high flows in creeks, streams and rivers will continue across the area today, with the potential for flooding, especially in the southwest mountains, portions of the San Luis Valley, and along the Upper Arkansas River Valley, generally west of the Pueblo Reservoir. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous thunderstorms are expected across the mountains and plains of southern Colorado on Tuesday. Lightning, small hail, and winds gusting to 45 mph will be the main threats with storms. A storm or two may also be capable of producing hail to around one inch in diameter and wind gusts to 60 mph. Storms may also produce heavy rainfall and flash flooding, with the greatest risk being over burn scars and urban areas. .SPOTTER INFORMATION STATEMENT... Conditions that meet reporting criteria for spotters will be possible from Interstate 25 eastward across the plains this afternoon and evening. 29/29
In the hours before
Special weather statement, Jun 17, 4:14 PM MDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Pueblo CO 414 PM MDT Mon Jun 17 2019 COZ095-096-172245- Western Kiowa County CO-Eastern Kiowa County CO- 414 PM MDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA COUNTY UNTIL 445 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near Sweetwater Reservoir, or 23 miles northwest of Lamar, moving northeast at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Eads, Neenoshe Reservoir, Sweetwater Reservoir and Neegronda Reservoir. LAT...LON 3829 10288 3836 10299 3852 10277 3832 10264 TIME...MOT...LOC 2213Z 234DEG 11KT 3836 10287 BC
Local storm report, Jun 17, 4:23 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
423 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 4 NE BLENDE 38.28N 104.52W
06/17/2019 M0.88 INCH PUEBLO CO OFFICIAL NWS OBS
&&Local storm report, Jun 17, 4:24 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
424 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND GST 4 NE BLENDE 38.28N 104.52W
06/17/2019 M69 MPH PUEBLO CO OFFICIAL NWS OBS
&&Local storm report, Jun 17, 4:27 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
427 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 4 NE BLENDE 38.28N 104.52W
06/17/2019 M1.00 INCH PUEBLO CO OFFICIAL NWS OBS
&&Special weather statement, Jun 17, 4:49 PM MDT, 53 minutes before
Special Weather Statement National Weather Service Pueblo CO 449 PM MDT Mon Jun 17 2019 COZ095-172315- Western Kiowa County CO- 449 PM MDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA COUNTY UNTIL 515 PM MDT... At 448 PM MDT, Doppler radar was tracking a strong thunderstorm near Haswell, or 34 miles northwest of Lamar, moving northeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Haswell. LAT...LON 3829 10305 3839 10324 3860 10314 3846 10281 TIME...MOT...LOC 2248Z 211DEG 16KT 3839 10312 BC
Local storm report, Jun 17, 5:34 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
534 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HEAVY RAIN 4 NE BLENDE 38.28N 104.52W
06/17/2019 M2.21 INCH PUEBLO CO OFFICIAL NWS OBS
COOP OBS...NOT FROM PUB ASOS.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:59 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 17, 10:28 AM MDT | Areal Flood Warning | PUB | Conejos | 3 days |
| Jun 17, 10:30 AM MDT | Areal Flood Warning | PUB | Mineral, Rio Grande | 7 days |
| Jun 17, 12:29 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jun 17, 12:44 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 94 min |
| Jun 17, 12:49 PM MDT | Special Weather Statement | PUB | Kiowa | 56 min |
| Jun 17, 1:08 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 37 min |
| Jun 17, 1:20 PM MDT | Special Weather Statement | PUB | Prowers | 40 min |
| Jun 17, 1:26 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jun 17, 1:36 PM MDT | Special Weather Statement | PUB | Baca | 24 min |
| Jun 17, 1:43 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
| Jun 17, 1:57 PM MDT | Special Weather Statement | PUB | Prowers | 33 min |
| Jun 17, 2:00 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Jun 17, 2:09 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 51 min |
| Jun 17, 2:15 PM MDT | Special Weather Statement | PUB | Saguache | 30 min |
| Jun 17, 2:26 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 49 min |
| Jun 17, 2:47 PM MDT | Flash Flood Warning | PUB | Kiowa | 3 hr |
| Jun 17, 2:53 PM MDT | Tornado Warning | PUB | Kiowa | 37 min |
| Jun 17, 3:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 41 min |
| Jun 17, 3:20 PM MDT | Areal Flood Advisory | PUB | Huerfano | 55 min |
| Jun 17, 3:24 PM MDT | Tornado Warning | PUB | Kiowa | 36 min |
| Jun 17, 3:30 PM MDT | Special Weather Statement | PUB | Huerfano | 45 min |
| Jun 17, 3:43 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 47 min |
| Jun 17, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 47 min |
| Jun 17, 4:03 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 42 min |
| Jun 17, 4:14 PM MDT | Special Weather Statement | PUB | Kiowa | 31 min |
| Jun 17, 4:20 PM MDT | Flash Flood Warning | PUB | Huerfano | 85 min |
| Jun 17, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 60 min |
| Jun 17, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 46 min |
| Jun 17, 4:49 PM MDT | Special Weather Statement | PUB | Kiowa | 26 min |
| Jun 17, 5:09 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 36 min |
| Jun 17, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.